Friday, April 27, 2012

Old Age

The world is changing as I age and strange things are going on.
I take more pills than sandwiches. My shoes aren’t fitting on.
The clothes that slipped on easily have turned a different shape
But that may be because I left the dryer on all day.

The side effects of all my pills have changed my looks somewhat
Especially if I take too many water pills from the pot.
One set of pills can make me stick my tongue at passers by
I almost caught one on the mouth when I let my long tongue fly.

There is another pill I hate for loss of hair’s a cause
If taken too many days a year, and I am on year four.
It occurred to me the other day that if I took not one more pill
I could be jumping skipping hopping, pretend I’m in Brazil.

Here’s another side to that coin for as some friend pointed out
I might be in a wheelchair snorting in and out.
My tongue might not be working, my food might not go down,
I might be slobbering and dribbling from one end, till I drown.

I’ve thought things over carefully and thrown all my mirrors out
If I can’t see what I look like, I won’t get such a fright
I’ll get dressed with my eyes shut and hold a little book
Then folk will think I’m studious and not take another look.

Wyn Barratt April 2012.

No comments: